We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Trivalent expanders, $(Delta – Y)$-transformation, and hyperbolic surfaces.

Ivrissimtzis, Ioannis and Peyerimhoff, Norbert and Vdovina, Alina (2019) 'Trivalent expanders, $(Delta – Y)$-transformation, and hyperbolic surfaces.', Groups, geometry, and dynamics., 13 (3). pp. 1103-1131.


We construct a new family of trivalent expanders tessellating hyperbolic surfaces with large isometry groups. These graphs are obtained from a family of Cayley graphs of nilpotent groups via (Delta–Y)-transformations. We study combinatorial, topological and spectral properties of our trivalent graphs and their associated hyperbolic surfaces. We compare this family with Platonic graphs and their associated hyperbolic surfaces and see that they are generally very different with only one hyperbolic surface in the intersection. Finally, we provide a number theory free proof of the Ramanujan property for Platonic graphs and a special family of subgraphs.

Item Type:Article
Full text:(AM) Accepted Manuscript
Download PDF
Publisher Web site:
Date accepted:No date available
Date deposited:08 August 2019
Date of first online publication:01 July 2019
Date first made open access:01 July 2020

Save or Share this output

Look up in GoogleScholar